Let $\mathcal G_n$ be the set of (isomorphism classes of unlabelled) simple graphs on $n$ vertices.

I wonder whether there are any 'interesting' combinatorial parameters $a,b: \mathcal G_n\to \mathbb N$, which are conjecturally equidistributed, that is, $$ \sum_{G\in\mathcal G_n} q^{a(G)} = \sum_{G\in\mathcal G_n} q^{b(G)}. $$

I would also be interested in such parameters where the proof is not entirely straightforward.


As a spin-off of https://mathoverflow.net/a/321171/3032, we have equidistribution of the two parameters $ a(G) = \begin{cases} 1 & \text{if $G$ has no vertices of degree $1$}\\ 0 & \text{otherwise} \end{cases} $


$ b(G) = \begin{cases} 1 & \text{if $G$ has no two vertices with the same set of neighbours}\\ 0 & \text{otherwise} \end{cases} $

This was shown bijectively by Kilibarda. His bijection preserves connectedness (but I have not yet understood it).

Kilibarda, Goran, Enumeration of unlabelled mating graphs, Graphs Comb. 23, No. 2, 183-199 (2007). ZBL1116.05038.


Your Answer

By clicking "Post Your Answer", you acknowledge that you have read our updated terms of service, privacy policy and cookie policy, and that your continued use of the website is subject to these policies.

Not the answer you're looking for? Browse other questions tagged or ask your own question.